Texas, 2004

Hail in Texas, June 8, 2004

June 8, 2004 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 1:56 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 8, 1:56 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT TUE JUN  8 2004

.SHORT TERM...
WILL GO WITH A 20 POP WEST TONIGHT FOR CONVECTION DUE TO LOW
LEVEL CONVERGENCE ALONG THE SURFACE TROUGH IN COMBINATION WITH A
SHORTWAVE MOVING NORTHWARD THROUGH OLD MEXICO. WILL CONFINE ISOLATED
POPS IN THE EAST NEAR OR JUST WEST (ON SUBSIDENT SIDE) OF A 500
MILLIBAR TROUGH AXIS. INCREASED DEW POINT GRIDS A FEW DEGREES IN THE
EAST...OTHERWISE LITTLE CHANGE TO OTHER GRIDS OVERNIGHT.

.LONG TERM...
THE SHORTWAVE TROUGH OVER CENTRAL CHIHUAHUA ATTM WAS CAPTURED BEST
BY THE GFS...AND IF ONE FOLLOWS ITS SOLUTION...THE BEST LIFT WILL
OCCUR WELL TO THE WEST OF THE CWFA.  WILL MAINTAIN LOW ORDER POPS
INVOF THE DRYLINE AND THE DAVIS MOUNTAINS WEDNESDAY AS LOW LEVEL
CONVERGENCE AND OROGRAPHY MAY BE SUFFICIENT TO OVERCOME WARM MID
LEVEL TEMPS.  IT APPEARS THAT THE DRYLINE WILL ATTEMPT TO MIX
FARTHER EAST OUT ONTO THE PLAINS FRIDAY AS A SHORTWAVE TROUGH
TRANSLATES EAST OVER THE CENTRAL ROCKIES...AND THE AREA OF
CONVECTIVE INITIATION SHOULD TRANSLATE EAST AS WELL...WITH THE
BEST AREAS FOR THUNDERSTORMS FROM THE GLASS MOUNTAINS NORTHEAST INTO
THE WESTERN PERMIAN BASIN.  OTHERWISE ABOVE NORMAL TEMPS AND DRY
CONDITIONS ARE FORECAST TO CONTINUE THROUGH THIS WEEKEND AND INTO
THE MIDDLE OF NEXT WEEK.

AWIPS INFRASTRUCTURE PROBLEMS GREATLY IMPACTED FORECAST OPERATIONS
TODAY AND SIGNIFICANT ISSUES CONTINUE...CONSEQUENTLY VERY LITTLE
WAS DONE AT LONGER PROJECTIONS.  THIS IS GOOD CONSIDERING THAT VERY
LITTLE HAS CHANGED REGARDING MODEL SOLUTIONS THROUGH THE MIDDLE PART
OF NEXT WEEK.  WE HAVE ADJUSTED TEMPERATURES AND DEWPOINTS SLIGHTLY
WEDNESDAY THROUGH FRIDAY...MORE OR LESS NUDGING THEM TOWARD GFS
CONSENSUS MOS AND PERSISTENCE...WHILE MAKING NO CHANGES TO POP...
SKY...WX...AND QPF GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             74  93  71  96 /  10   0   0  10
CARLSBAD NM               69  96  67 100 /  20  10  10   0
DRYDEN TX                 73  92  72  96 /  10   0   0  10
FORT STOCKTON TX          72  94  70  97 /  20  10  10  10
GUADALUPE PASS TX         69  90  65  89 /  20  10  10   0
HOBBS NM                  67  96  68  98 /  20  10  10  10
MARFA TX                  64  87  55  89 /  20  20  20  10
MIDLAND INTL AIRPORT TX   71  94  70  96 /  10  10  10  10
ODESSA TX                 70  95  70  97 /  10  10  10  10
WINK TX                   75 101  71 104 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.

&&

12/70
Hazardous weather outlook, Jun 8, 1:35 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT TUE JUN 8 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
235 PM CDT (135 PM MDT) TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT WITH
THE GREATEST ACTIVITY EXPECTED ACROSS THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS...SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN.
THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE EASTERN PERMIAN BASIN
AND THE EXTREME WESTERN LOW ROLLING PLAINS. A THUNDERSTORM OR TWO MAY
BECOME SEVERE THIS EVENING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF BRIEF
GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Midland/Odessa radar (KMAF), 225 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brewster

When
June 8, 5:15 PM CST
Where
Brewster County, 5 mi S of Marathon
Measured
0.75 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
30.133, -103.250

Severe multicell thunderstorms affected the Marathon area on the afternoon of the 8th. The U.S. Border Patrol reported three quarter inch hail at the check point south of Marathon on U.S. Highway 385.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405119.